Alabama, 2002Damaging Wind in Alabama, March 30, 2002
March 30, 2002 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 30, 2:19 AM CST, 9 hours 51 minutes earlier.
Area forecast discussion, Mar 30, 2:19 AM CST, 9 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
219 AM CST SAT MAR 30 2002
QUITE BUSY EARLY THIS MORNING...WITH SEVERE THUNDERSTORM WATCH 54 IN
EFFECT UNTIL 5 AM. PLAN TO MAKE ONLY MINOR CHANGES TO PREVIOUS
FORECAST. LATEST ETA RUN HAS VORTICITY MAXIMUM...ASSOCIATED
WITH UPPER-LEVEL LOW OVER NORTH MEXICO...MOVING ACROSS FORECAST
AREA SUNDAY AFTERNOON. CONVECTION SHOULD CONTINUE TO BE FAIRLY
ACTIVE OVER THE FORECAST AREA THIS WEEKEND. EXPECT HEAVIEST RAINFALL
AMOUNTS OVER NORTHERN THIRD COUNTIES...WITH SEVERE WEATHER
THREAT PICKING UP AGAIN ON SUNDAY OVER ENTIRE FORECAST AREA.
PRELIMINARY NUMBERS...
HSV 66/54 67/43 66 88920
BHM 70/60 73/44 69 97920
MGM 80/63 78/51 73 64630
.BHM...NONE.
70
In the hours before
Special weather statement, Mar 30, 7:03 AM CST, 5 hours 7 minutes before
ALZ001>050-301600-
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
703 AM CST SAT MAR 30 2002
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
A COLD FRONT EXTENDS FROM THE COLUMBUS MISSISSIPPI AREA...ACROSS THE
CULLMAN AREA...TO NEAR ROME GEORGIA. WARM...MOIST...UNSTABLE AIR
CONTINUES ALONG AND JUST SOUTH OF THE COLD FRONT ACROSS MUCH OF
CENTRAL ALABAMA. THE COLD FRONT WILL REMAIN NEARLY STATIONARY
ACROSS PARTS OF NORTH AND CENTRAL ALABAMA TODAY AND TONIGHT. A
SERIES OF UPPER LEVEL IMPULSES WILL PASS OVER THE AREA THROUGH
SUNDAY. THIS WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE
AREA.
SOME OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON AND INTO TONIGHT
ACROSS NORTH AND CENTRAL ALABAMA. THE PRIMARY THREAT WILL BE
DAMAGING WINDS... AND LARGE HAIL. THE STORM PREDICTION CENTER HAS
PLACED A LARGE PART OF NORTH AND CENTRAL ALABAMA UNDER A SLIGHT RISK
OF SEVERE STORMS
LOCALLY HEAVY RAINFALL OCCURRED ACROSS PARTS OF NORTH AND CENTRAL
ALABAMA FRIDAY EVENING INTO SATURDAY MORNING. RAINFALL AMOUNTS OF
1 TO 3 INCHES HAVE OCCURRED AT SOME LOCATIONS. ADDITIONAL RAINFALL
EXPECTED TODAY AND TONIGHT MAY PRODUCE SOME FLOODING OF LOW LYING
OR POOR DRAINAGE AREAS. HEAVY RAINFALL WILL LIKELY PRODUCE STANDING
WATER ON AREA.
STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO
MONITOR THE LATEST WEATHER INFORMATION FOR POSSIBLE ACTIVATION THIS
AFTERNOON OR TONIGHT.
STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WATCHES CONCERNING THIS
DEVELOPING SEVERE WEATHER THREAT.
Special weather statement, Mar 30, 7:03 AM CST, 5 hours 7 minutes before
ALZ001>050-301400-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
703 AM CST SAT MAR 30 2002
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
A COLD FRONT EXTENDS FROM THE COLUMBUS MISSISSIPPI AREA...ACROSS THE
CULLMAN...TO NEAR ROME GEORGIA. WARM...MOIST...UNSTABLE AIR
CONTINUES ALONG AND JUST SOUTH OF THE COLD FRONT ACROSS MUCH OF
CENTRAL ALABAMA. THE COLD FRONT WILL REMAIN NEARLY STATIONARY
ACROSS PARTS OF NORTH AND CENTRAL ALABAMA TODAY AND TONIGHT. A
SERIES OF UPPER LEVEL IMPULSES WILL PASS OVER THE AREA THROUGH
SUNDAY. THIS WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE
AREA.
SOME OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON AND INTO TONIGHT
ACROSS NORTH AND CENTRAL ALABAMA. PRIMARY THREAT WILL BE DAMAGING
WINDS... AND LARGE HAIL. THE STORM PREDICTION CENTER HAS PLACE A
LARGE PART OF NORTH AND CENTRAL ALABAMA UNDER A SLIGHT RISK OF SEVERE
STORMS
LOCALLY HEAVY RAINFALL OCCURRED ACROSS PARTS OF NORTH AND CENTRAL
ALABAMA FRIDAY EVENING INTO SATURDAY MORNING. RAINFALL AMOUNTS OF
1 TO 3 INCHES HAVE OCCURRED AT SOME LOCATIONS. ADDITIONAL RAINFALL
EXPECTED TODAY AND TONIGHT MAY PRODUCE SOME FLOODING OF LOW LYING
OR POOR DRAINAGE AREAS. HEAVY RAINFALL WILL LIKELY PRODUCE STANDING
WATER ON AREAS ON ROADS...PLEASE BE CAREFUL WHEN DRIVING TODAY OR
TONIGHT.
STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO
MONITOR THE LATEST WEATHER INFORMATION FOR POSSIBLE ACTIVATION THIS
AFTERNOON OR TONIGHT.
STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WATCHES CONCERNING THIS
DEVELOPING SEVERE WEATHER THREAT.
Special weather statement, Mar 30, 8:20 AM CST, 3 hours 50 minutes before
ALZ001>050-301600-
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
703 AM CST SAT MAR 30 2002
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
A COLD FRONT EXTENDS FROM THE COLUMBUS MISSISSIPPI AREA...ACROSS THE
CULLMAN AREA...TO NEAR ROME GEORGIA. WARM...MOIST...UNSTABLE AIR
CONTINUES ALONG AND JUST SOUTH OF THE COLD FRONT ACROSS MUCH OF
CENTRAL ALABAMA. THE COLD FRONT WILL REMAIN NEARLY STATIONARY
ACROSS PARTS OF NORTH AND CENTRAL ALABAMA TODAY AND TONIGHT. A
SERIES OF UPPER LEVEL IMPULSES WILL PASS OVER THE AREA THROUGH
SUNDAY. THIS WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE
AREA.
SOME OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON AND INTO TONIGHT
ACROSS NORTH AND CENTRAL ALABAMA. THE PRIMARY THREAT WILL BE
DAMAGING WINDS... AND LARGE HAIL. THE STORM PREDICTION CENTER HAS
PLACED A LARGE PART OF NORTH AND CENTRAL ALABAMA UNDER A SLIGHT RISK
OF SEVERE STORMS
LOCALLY HEAVY RAINFALL OCCURRED ACROSS PARTS OF NORTH AND CENTRAL
ALABAMA FRIDAY EVENING INTO SATURDAY MORNING. RAINFALL AMOUNTS OF
1 TO 3 INCHES HAVE OCCURRED AT SOME LOCATIONS. ADDITIONAL RAINFALL
EXPECTED TODAY AND TONIGHT MAY PRODUCE SOME FLOODING OF LOW LYING
OR POOR DRAINAGE AREAS. HEAVY RAINFALL WILL LIKELY PRODUCE STANDING
WATER ON AREA.
STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO
MONITOR THE LATEST WEATHER INFORMATION FOR POSSIBLE ACTIVATION THIS
AFTERNOON OR TONIGHT.
STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WATCHES CONCERNING THIS
DEVELOPING SEVERE WEATHER THREAT.
Thunderstorm Wind, Talladega
- When
- March 30, 12:10 PM CST
- Where
- Talladega County, 6 mi S of Lincoln
- Measured
- 50 kt (58 mph)
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.533, -86.117
A few trees were blown down near the Old Lincoln Highway and Sims Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Texas, March 30, 20026 injured · $6.2 million · F3 · 3 events
- Tornadoes and Hail in Texas, March 30, 2002$1.1 million · F3 · 37 events
- Hail in Alabama, March 30, 2002$579,000 · 2.75 in hail · 5 events
- Flooding and Hail in Georgia, March 30 to 31, 2002$161,000 · 1.75 in hail · 18 events
- Tornadoes and Hail in Texas, March 30, 2002$25,000 · F1 · 12 events
- Hail in Alabama, March 30, 2002$75,000 · 2 in hail · 2 events
- Damaging Wind in Arkansas, March 30, 2002$40,000 · 60 kt wind · 1 event
- Tornadoes in Texas, March 30, 2002F1 · 2 events
- Flash Flooding and Hail in Mississippi, March 30 to 31, 2002$11,000 · 1.75 in hail · 11 events
- Flash Flood and Hail in Louisiana, March 30 to 31, 2002$9,000 · 1.75 in hail · 7 events
- High Surf in Hawaii, March 30 to 31, 20027 events
- Flooding in Indiana, March 30 to 31, 20026 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5284652.